Original ArticlesDisabling Erratic Myoclonus during Lamotrigine Therapy with High Serum Level—Report of Two CasesJanszky, József*; Rásonyi, György*; Halász, Péter*; Olajos, Sarah†; Perényi, József*; Szûcs, Anna*; Debreczeni, Jószef†Author Information *Epilepsy Center and †Laboratory of Pharmacokinetics, National Institute of Psychiatry and Neurology, Budapest, Hungary Address correspondence and reprint requests to József Janszky, 1. Neurologia, Orszagos Pszichiatriai es Neurologiai Intezet, Hüvösvölgyi ut 116., Budapest, 1021, Hungary. Clinical Neuropharmacology: March-April 2000 - Volume 23 - Issue 2 - p 86-89 Buy Abstract We present two patients with epilepsy who experienced disabling myoclonic jerks during lamotrigine treatment. Both were young males who had intractable cryptogenic generalized epilepsy since childhood. They received a lamotrigine-valproate combination resulting in an excellent improvement; however, after 2–3 years of therapy, both patients were hospitalized because of continuous disabling myoclonic jerks. The dosage of lamotrigine was the same before and at the onset of myoclonus. When the severe myoclonus started, both patients had a higher serum lamotrigine level (16.5 and 17.7 mg/L, respectively) than in previous findings. Disabling myoclonus was also present during lamotrigine monotherapy with 15 mg/L serum level. Lamotrigine may severely worsen myoclonic phenomena in generalized epilepsies, in which adverse events may be dependent on drug serum level. © 2000 Lippincott Williams & Wilkins, Inc.